Response Feedback If the pulse rate is greater than 100 bpm it is necessary to

Response feedback if the pulse rate is greater than

This preview shows page 3 - 5 out of 9 pages.

Response Feedback: If the pulse rate is greater than 100 bpm, it is necessary to withhold a levothyroxine dose in an older adult. Anorexia, recent vaccination, and recent falls do not necessary indicate a need to withhold this medication. Question 11 1 out of 1 points To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should Response Feedback : While it is important to monitor a patient for nausea and vomiting and help him or her into a more comfortable position, it is most important to administer supplemental carbohydrates as soon as the patient becomes conscious. Administering supplemental carbohydrates serves to restore liver glycogen and prevent secondary hypoglycemia. Calcium supplements are not necessary in this situation. Question 12
Image of page 3
1 out of 1 points A clinic nurse is following a 9-year-old boy who is taking somatropin. Which of the following will the nurse monitor periodically? Response Feedback : Somatropin is used for the long-term treatment of pediatric patients who have growth failure due to an inadequate secretion of endogenous growth hormone; therefore, the nurse should check the patient's height. If the patient's growth rate does not exceed the pretreatment rate by at least 2 cm per year, nonadherence to therapy, antibody formation, malnutrition, or hypothyroidism may be considered as possible causes. Somatropin would not significantly affect antidiuretic hormone (ADH) levels, or cause dehydration or water retention. Question 13 1 out of 1 points A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide? Response Feedback: Dantrolene causes weakness because of its generalized reduction of muscle contraction. It is not associated with drug dependence, hyperglycemia, hypoglycemia, or hallucinations. Question 14 1 out of 1 points A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize Response Feedback: Since administration of glatiramer is by subcutaneous injection only, the nurse will teach the patient to rotate injection sites. Appropriate sites for the patient would include the thigh, stomach, and upper arm. Question 15 1 out of 1 points A patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions should the nurse include in the patient teaching for this situation?
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Pharmacology, Blood sugar, Subcutaneous injection, Dantrolene

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture